Our Seasonal Favorites

Shop Allergy Relief Medicine

Shop Cold & Flu Medicine

Shop Digestive Health Medicine

Shop Pain Relief Medicine

Shop Sleep & Stress Medicine

We’ve got the A to your Q

collection-related

The answer to this question depends on another one: What are your symptoms?

There are cold medicines that address all of the most common cold symptoms, while other medicines are made to relieve more specific symptoms, such as cough.

If you have three or more symptoms, you may want to look for a multi-symptom cold medicine, such as  Daytime Severe Cold & Flu.

However, if you have fewer symptoms, it is a good idea to take a medicine that will address that specific symptom. If you have only a cough, for example, you should go for a medicine that has dextromethorphan (Cough Relief) as the active ingredient. If mucus or congetion is your main issue, you may want to give Nasal Decongestant or Mucus Relief a try.

If you want to be prepared for anything that comes your way, a Cold & Flu Bundle is a great option.

Daytime Severe Cold & Flu

Provides maximum strength non-drowsy relief of common cold and flu symptoms such as headache, cough, fever, sneezing, sore throat, runny nose, and nasal congestion.

Compares to: Vicks DayQuil™ Severe Cold & Flu

Best for: Individuals who need to control severe flu or cold symptoms during the daytime. If you have intense cough and congestion, Daytime Severe Cold & Flu is a great option.

Please refer to Daytime Severe Cold & Flu FAQs for more detailed information.

Cough Relief

Provides control and relief of a frequent cough.

Compares to: Robitussin Long-Acting Cough Gels

Best for: People who have a dry cough as the only significant symptom. If you have a wet or productive cough, consider also taking a medicine that has guaifenesin, such as Mucus Relief.

Please refer to Cough Relief FAQs for more detailed information.

Mucus Relief

Provides relief for persistent coughs and congestion by loosening thick mucus.

Compares to: Mucinex®

Best for: People who have intense congestion and chest cough with no other significant symptoms.

Please refer to Mucus Relief FAQs for more detailed information.

Nasal Decongestant

Provides maximum strength, non-drowsy relief for sinus and nasal congestion.

Compares to: Sudafed® PE Congestion

Best for: Individuals whose main symptoms are congestion and stuffy nose.

Please refer to Nasal Decongestant FAQs for more detailed information.

Daytime Cold & Flu [Coming Soon]

Provides non-drowsy relief of common cold and flu symptoms such as headache, sneezing, minor pains, sore throat, runny nose, cough, and nasal congestion.

Compares to: Vicks DayQuil™ LiquiCap

Best for: Individuals who need to control moderate cold or flu symptoms while maintaining the energy to perform daytime activities.

Nighttime Cold & Flu [Coming Soon]

Relieves common cold and flu symptoms such as headache, sneezing, minor pains, sore throat, runny nose, and cough, while also helping you catch some much needed z's.

Compares to: Vicks NyQuil™ LiquiCap

Best for: Individuals who need to manage moderate cold or flu symptoms in order to have a good night of sleep.

Nighttime Severe Cold & Flu [Coming Soon]

Provides maximum strength relief of cold and flu symptoms such as headache, fever, cough, sneezing, sore throat, and runny nose, while also helping you catch some much needed z's.

Compares to: Vicks NyQuil™ Severe Cold & Flu

Best for: Individuals who need to control severe cold or flu symptoms overnight.

The answer to this question depends on what “type” of pain you’re experiencing. From a splitting headache to back pain to chronic pain, there are different pain medications for different kinds of pain.

When it comes to medicine, you want to take the most effective medicine, with the least amount of risk. The same principle applies to pain relievers.

The good news is that you can make less trips to the local drug store, and help the environment, by replenishing your stock of pain medicines here at Cabinet.

Tension Headache Relief

Having a stressful week? Our Tension Headache Relief is a good option for quick relief of head, neck, and shoulder pain that may come with stress and tension. This product is a combination pill that contains acetaminophen and caffeine.

Compares to: Excedrin® Tension Headache

Best for: People looking for quick relief of headaches and stiff neck due to stress or tension.

Please refer to Tension Headache Relief FAQs for more detailed information.

Pain Reliever and Nighttime Sleep Aid

Is your pain affecting your ability to fall asleep? Our Pain Reliever & Nighttime Sleep Aid provides gentle relief against minor aches and pains while helping you feel sleepy. This product is a combination pill that contains acetaminophen (for pain) and diphenhydramine (for sleep).

Compares to: Tylenol® PM

Best for: Individuals who are looking for pain relief options that also cause sleepiness.

Please refer to Pain Reliever and Nighttime Sleep Aid FAQs for more detailed information.

Pain Reliever & Fever Reducer (Acetaminophen)

This pain medicine is a classic OTC drug that reduces fever and alleviates pain, with acetaminophen as the only active ingredient.

Compares to: Tylenol® Extra Strength

Best for: People who want fast and effective relief from fever and minor aches/pains (i.e. headache, back pain, muscle sprains, tooth pain, arthritis, and menstrual cramps).

Please refer to Pain Reliever & Fever Reducer (Acetaminophen) FAQs for more detailed information.

Extra Strength Headache Relief [Coming Soon]

As the name suggests, this medicine offers fast-acting, strong relief for splitting headaches. It’s also highly effective for migraines. The product is a combination pill that contains acetaminophen, aspirin, and caffeine.

Compares to: Excedrin® Extra Strength

Best for: Individuals looking for quick and powerful relief against headaches or migraines. This should not be used with other medications that include acetaminophen.

Pain Reliever & Fever Reducer (Ibuprofen) [Coming Soon]

Ibuprofen is a nonsteroidal anti-inflammatory drug (NSAID) that provides fast relief from different kinds of pain, including headaches, menstrual cramps, arthritis, and muscle sprain. It can also reduce fever.

Compares to: Advil® (and also Motrin®)

Best for: Individuals looking for instant relief from mild or severe pain or inflammation.

Pain Reliever (Aspirin 325mg) [Coming Soon]

Aspirin is the one of the most widely-known OTC pain medicines. Tablets containing aspirin 325mg can help relieve headache, inflammation, and minor arthritis pain.

Compares to: Ecotrin® Tablets

Best for: Individuals who want a strong solution for inflammatory pain.

Pain Reliever (Aspirin 81mg) [Coming Soon]

This medicine, also known as 'baby aspirin,' contains the same ingredient as the one above, but includes a smaller dosage of 81 mg. Low dose aspirin is not generally used for pain, but doctors often recommend it daily for heart attack or stroke prevention. Never take aspirin 81 mg daily, unless instructed by your doctor.

Compares to: Bayer® Low Dose Aspirin Regimen

Best for: People who have been prescribed daily aspirin therapy by their health care provider.

If you’re having trouble sleeping at night – you’re not alone. Approximately 50 to 70 million people suffer from some form of sleep disorder in the United States alone. While there could be countless reasons why a person loses sleep at night, there could be long-term consequences if the underlying cause goes untreated.

In most cases, a simple change in lifestyle is all that’s needed. But sometimes you may need a little help from a sleep aid (or sleeping pill).

That being said, finding the “best” sleep aid depends on what could be causing you to lose sleep in the first place and other ailments that you might be suffering from.

Luckily for you, Cabinet has a few sleep aid options for you.

If you’re looking for a natural sleeping aid, you can try our Melatonin supplements. Or, if you’re looking for something with a little more heft, you can go for our Diphenhydramine Sleep Aid.

We also have something for those may be having a hard time catching some z's due to aches or pains – our Pain Reliever & Nighttime Sleep Aid.

Pain Reliever and Nighttime Sleep Aid

This sleep medicine is a two-in-one: acetaminophen (found in Pain & Fever Relief) and diphenhydramine (found in Allergy Relief). It provides effective relief against minor body aches and pains, while carrying you to a world of slumber.

Compares to: the active ingredients found in Tylenol® PM.

Best for: People with temporary minor body aches and pain who don’t want their ailments to affect their sleep quality.

Please refer to Pain Reliever & Nighttime Sleep Aid FAQs for more detailed information.

Sleep Aid - Diphenhydramine

This product is one of the best, non-habit forming OTC sleep aids for occasional insomnia and sleeplessness.

Compares to: ZzzQuil® and Unisom®

Best for: Individuals who need an effective solution for occasional insomnia.

Please refer to Sleep Aid - Diphenhydramine FAQs for more detailed information.

Natural Sleep Aid - Melatonin

The last product on our list is the Natural Sleep Aid. It is a melatonin supplement with minimal side-effects.

Best for: People who want a quick (yet gentle) solution for jet lag and other causes of sleeplessness.

Please refer to Natural Sleep Aid FAQs for more detailed information.

The answer to this question depends on your symptoms and the side effects that you want to avoid.

Cetirizine, loratadine and fexofenadine have similar efficacy and side effects. The effectiveness of cetirizine and fexofenadine, however, can wear off over time in some people. Cetirizine and fexofenadine both cause less sedation compared to diphenhydramine, but loratadine generally causes the least amount of daytime drowsiness.

Diphenhydramine, on the other hand, is considered to be overall stronger and better than other antihistamines at treating hives and other allergic symptoms. The downside to this option is that diphenhydramine causes drowsiness (more in some people than others). It is powerful when it comes to addressing symptoms, but we don’t recommend taking it during the day if you have stuff you need to get done. Also, while most allergy medicatations are taken once or twice a day, diphenhydramine is generally taken every four to six hours.

Diphenhydramine

Relieves allergy symptoms such as hives, sneezing, runny nose, itchy nose or throat, and watery eyes.

Compares to: Benadryl Best for: Individuals seeking strong allergy relief who won’t be participating in any activity that requires attention due to symptoms of drowsiness.

Please refer to Allergy Relief (Diphenhydramine) FAQs for more detailed information.

Nasal Decongestant (Phenylephrine)

A nasal decongestant (not an antihitamine or allergy pill) that provides maximum strength, non-drowsy relief for nasal congestion.

Compares to: Sudafed PE Best for: Individuals suffering from a lot of congestion along with their allergies. Nasal decongestants, like phenylephrine, can often be taken with an allergy pill for additive effects.

Please refer to Nasal Decongestant FAQs for more detailed information.

Fexofenadine [Coming Soon]

Provides non-drowsy relief for the symptoms of seasonal allergies or hay fever, such as runny nose, sneezing, itchy nose or throat, hives, itchy eyes.

Compares to: Allegra 24 hour

Best for: Individuals with allergy symptoms who require a non-drowsy option.

Cetirizine [Coming Soon]

Provides quick relief of allergy symptoms such as runny nose, sneezing, itchy nose or throat, itchy or watery eyes within one hour.

Compares to: Zyrtec

Best for: Individuals who need fast relief for allergy symptoms such as sneezing, runny nose, itchy nose or throat, and watery eyes. Cetirizine has been proven in some studies to be more effective than fexofenadine in relieving symptoms of allergic rhinitis.

Loratadine [Coming Soon]

Provides non-drowsy relief for the symptoms of allergy, such as runny nose, sneezing, itchy nose or throat, hives, itchy eyes. This is the option least likely to cause drowsiness.

Compares to: Claritin

Best for: Individuals with allergy symptoms who require a non-drowsy option.

All FAQs
MEDICALLYREVIEWED

joanna-tam-headshot
Joanna Tam, PharmD, Healthcare and Content ManagerOn October 15th, 2021